MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE

COVIDIEN LP LLC NORTH HAVEN SIGNIA; STAPLE, IMPLANTABLE
Model Number SIGSBCHGR
Medical Device Problem Codes Failure to Charge (1085); Power Problem (3010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The electronic de vice-use logs were also provided.Visual inspection noted there was contamination in the charging bay.Evaluation of the clinical power handle identified that the battery cells had vented, and battery electrolyte had been expelled from the battery cells.This battery electrolyte most likely contaminated the charging bay; this contamination prevented the charger pogo pins from functioning as in tended.The electrolyte is conductive, and would therefore create false readings on the thermistor line, leading to the red error lights identified in the software event log.This would prevent the powered handle from charging.A review of the system logs showed there were multiple thermistor error messages at the end of the event log.It was reported that the battery charger light was red indicating a device issue.The reported issue was confirmed.The most likely cause was not traced to the device.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, prior to use, the battery charger was flashing red, and the handle did not work.It was blackout, and there was no operating tone.Another device was used instead.There was no patient involvement.Medtronic's initial evaluation based on the evidence available the reported condition of the handle not working after being removed from the charger was confirmed.The cell venting is an integrated design feature of the cell that produces a discharge of the electrolyte fluid and renders the battery cell nonfunctional and non-chargeable when battery cell life has been exceeded.Root cause of the observed vented battery was determined to be from battery degradation.Device battery management enhancements are being evaluated to extend battery life and enhance battery health monitoring.

Brand Name
SIGNIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key12099320
Report Number1219930-2021-02625
Device Sequence Number4816290
Product Code GDW
UDI-Device Identifier10884521543867
UDI-Public10884521543867
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160176
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSIGSBCHGR
Device Catalogue NumberSIGSBCHGR
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1